Alert archive / California / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Phoenix, AZ

July 30, 2012

NWS Phoenix, AZ issued this flash flood watch at Jul 30, 2012, 12:25 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2012, 12:25 PM PDT (19:25 UTC)
Expired
Jul 30, 2012, 9:31 PM PDT
In force
9 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WGUS65 KPSR 301925
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 PM MST MON JUL 30 2012

...LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING...

.A WEATHER DISTURBANCE OVER THE LOWER COLORADO RIVER VALLEY WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO TRIGGER SLOW
MOVING SHOWERS AND THUNDERSTORMS. SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAIN...WHICH MAY RESULT IN FLOODED ROADWAYS AND WASHES.

AZZ020-021-025-026-CAZ030>033-310700-
/O.NEW.KPSR.FF.A.0003.120730T1925Z-120731T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1225 PM MST MON JUL 30 2012 /1225 PM PDT MON JUL 30 2012/

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER 
  VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND 
  YUMA/MARTINEZ LAKE AND VICINITY. IN CALIFORNIA...IMPERIAL COUNTY...
  JOSHUA TREE NATIONAL PARK...LOWER COLORADO RIVER VALLEY CA AND 
  RIVERSIDE COUNTY/EASTERN DESERTS.

* UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT

* A NEARLY STATIONARY UPPER AIR DISTURBANCE WILL INTERACT WITH A VERY
  MOIST AND MODERATELY UNSTABLE AIR MASS TO GENERATE NUMEROUS SHOWERS
  AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY
  RAIN...ENOUGH TO CAUSE FLOODING...WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

DG
2 follow-up statements
116 
WGUS65 KPSR 302329
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
429 PM MST MON JUL 30 2012

...LOCALLY HEAVY RAIN CONTINUES THIS AFTERNOON AND INTO THE EVENING...

.A WEATHER DISTURBANCE OVER THE LOWER COLORADO RIVER VALLEY WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO TRIGGER SLOW
MOVING SHOWERS AND THUNDERSTORMS. SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAIN...WHICH MAY RESULT IN FLOODED ROADWAYS AND WASHES.

AZZ020-021-025-026-CAZ030>033-310700-
/O.CON.KPSR.FF.A.0003.000000T0000Z-120731T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
429 PM MST MON JUL 30 2012 /429 PM PDT MON JUL 30 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT
PDT/ TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST 
  DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND 
  VICINITY. IN CALIFORNIA...IMPERIAL COUNTY...JOSHUA TREE NATIONAL 
  PARK...LOWER COLORADO RIVER VALLEY CA AND RIVERSIDE COUNTY/EASTERN 
  DESERTS.

* UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT

* A NEARLY STATIONARY UPPER AIR DISTURBANCE WILL INTERACT WITH A VERY
  MOIST AND MODERATELY UNSTABLE AIR MASS TO GENERATE NUMEROUS SHOWERS
  AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY
  RAIN...ENOUGH TO CAUSE FLOODING...WILL BE POSSIBLE. AT 4 PM RADAR
  INDICATED WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS
  IMPERIAL AND RIVERSIDE COUNTIES...AND EXCESSIVE RAIN WAS OBSERVED
  WITH A NUMBER OF THE THUNDERSTORMS. FLASH FLOOD WARNINGS AND SMALL
  STREAM FLOOD ADVISORIES HAVE BEEN ISSUED FOR IMPERIAL COUNTY. RADAR
  INDICATED ONE HOURLY TOTALS IN EXCESS OF 2 INCHES ALONG THE
  INTERSTATE 8 CORRIDOR FROM IMPERIAL EASTWARD TOWARDS YUMA.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
716 
WGUS65 KPSR 310431
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
931 PM MST MON JUL 30 2012

...THREAT FOR FLASH FLOODING HAS ENDED...

AZZ020-021-025-026-CAZ030>033-310545-
/O.CAN.KPSR.FF.A.0003.000000T0000Z-120731T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
931 PM MST MON JUL 30 2012 /931 PM PDT MON JUL 30 2012/

...FLASH FLOOD WATCH IS CANCELED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND CALIFORNIA HAS BEEN
CANCELED. RADAR INDICATED THAT THUNDERSTORMS OVER THE WATCH AREA
HAVE ENDED AS OF 9 PM AND SIGNIFICANT THUNDERSTORM REDEVELOPMENT THIS
EVENING IS NOT EXPECTED. ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY
RAIN MAY FORM LATER TONIGHT OR INTO THE MORNING MONDAY HOWEVER THEY
SHOULD NOT LEAD TO WIDESPREAD FLASH FLOODING.

THUNDERSTORMS OVER IMPERIAL COUNTY DURING THE LATE AFTERNOON AND
EARLY EVENING DROPPED SIGNIFICANT AMOUNTS OF RAIN...ESPECIALLY OVER
FAR EASTERN IMPERIAL COUNTY AND SOUTHWEST IMPERIAL COUNTY TO THE WEST
OF EL CENTRO. RADAR INDICATED 2 TO 4 INCHES OF RAIN FELL WITH SOME OF
THE STRONGER THUNDERSTORMS. A FLOOD WARNING CONTINUES UNTIL 1030 PM
WEST OF EL CENTRO DUE TO AREAL FLOODING IN THE AREA FROM SEELEY WEST
TOWARDS OCOTILLO. THE AREAL FLOODING IS DUE TO COLLAPSED CANALS...A
RESULT OF FLASH FLOODING THAT OCCURRED EARLIER IN THE EVENING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

CB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 10:05 AM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 30, 10:05 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 AM MST MON JUL 30 2012

.SYNOPSIS...
SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY
WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO
SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY...
PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE
LOCALLY HEAVY RAIN IS LIKELY. RAINFALL CHANCES WILL DECREASE
WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE
REGION. BELOW NORMAL HIGH TEMPERATURES ARE EXPECTED EARLY THIS
WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES
BY THE END OF THE WEEK.

&&

.DISCUSSION...
VERY MOIST ATMOSPHERE IN PLACE OVER THE ENTIRE FORECAST AREA THIS
MORNING. BAND OF CLOUDS COVERED NEARLY ALL OF WESTERN ARIZONA...WITH
EASTERN EDGE OF CLOUD BAND JUST WEST OF PHOENIX. MOSTLY SUNNY SKIES
OVER AND SOUTHEAST OF PHOENIX. SHOWERS AND A FEW THUNDERSTORMS WERE
OCCURRING OVER LA PAZ AND FAR NORTHERN YUMA COUNTY...JUST EAST OF
AXIS OF MID-TROPOSPHERIC LOW PRESSURE SITUATED NEAR THE LOWER
COLORADO RIVER. POSTED A SMALL STREAM FLOOD WARNING FOR A PORTION OF
LA PAZ COUNTY...AND RAINFALL IN EXCESS OF 1 INCH LIKELY OCCURRED IN
THE SALOME-WENDEN AREA. THE MID-TROPOSPHERIC LOW WILL REMAIN NEARLY
STATIONARY DURING THE NEXT COUPLE OF DAYS...BETWEEN A STRONG UPPER
HIGH OVER THE SOUTHERN PLAINS AND ANOTHER UPPER HIGH CENTER NEAR THE
SOUTH-CENTRAL CALIFORNIA COAST. PRECIPITABLE WATER WAS ABOVE 2
INCHES PER 12Z PHOENIX AND YUMA SOUNDINGS...NOT A COMMON OCCURRENCE
(AVERAGE PRECIPITABLE WATER NEAR 1.3 INCHES). DECENT CAPE IN BOTH
SOUNDINGS...EVEN WITH THE VERY MOIST CONDITIONS. WV IMAGERY
INDICATES DEEP LAYERED MOIST PLUME COVERS MUCH OF AZ...WITH DRIER
AIR OVER NM SLOWLY WORKING ITS WAY WEST INTO FAR EASTERN AZ.

PRINCIPAL CONCERN FOR TODAY/TONIGHT/TUESDAY (AT LEAST) IS ELEVATED
POTENTIAL FOR LOCALLY HEAVY RAIN...ESPECIALLY OVER WESTERN AZ AND
EASTERN PORTION OF FAR SOUTHEAST CALIFORNIA (EASTERN RIVERSIDE AND
EASTERN IMPERIAL COUNTIES)...AND POSSIBLE NEED TO POST A FLASH FLOOD
WATCH AT SOME POINT IN THE NOT-TOO-DISTANT FUTURE. STORM MOVEMENT IN
THAT AREA WILL BE RATHER SLOW DUE TO RELATIVELY WEAK STEERING
FLOW...AND AS MENTIONED PREVIOUSLY...AIR MASS IS VERY MOIST. NOT
SURE HOW MUCH HEATING WILL OCCUR TODAY GIVEN EXTENSIVE CLOUD
COVER...BUT UPPER DYNAMICAL SUPPORT AND CLIMATOLOGY OF THESE WEAK
MID-TROPOSPHERIC LOWS INCREASE CONCERN THAT LOCALLY EXCESSIVE
RAINFALL WILL OCCUR. MEANWHILE...TO THE EAST OF THE LOW...STRONGER
SOUTH-SOUTHEAST FLOW WILL EXIST OVER SOUTH-CENTRAL AZ WHILE 15 KT
NORTH FLOW IS EXPECTED OVER JTNP/WESTERN IMPERIAL COUNTY...AND EVEN
THOUGH STORMS WILL BE POSSIBLE IN THESE AREAS...QUICKER MOVEMENT MAY
KEEP RAINFALLS FROM GETTING OUT OF HAND. NOT SURE HOW ACTIVE THE WX
WILL BE OVER SOUTH-CENTRAL AND SOUTHEAST AZ TODAY...BUT DECENT
INSOLATION IS EXPECTED GIVEN MOSTLY CLEAR SKIES ATTM. WILL HAVE TO
KEEP A CLOSE EYE ON WX EVOLUTION OVER SOUTH/SOUTHEAST AZ...AS UPPER
DISTURBANCE OVER NORTHERN CHIHUAHUA APPROACHES. THIS SYSTEM IS
PROPAGATING ALONG THE INTERFACE BETWEEN THE MOIST PLUME OF AIR OVER
AZ AND MUCH DRIER AIR OVER NEW MEXICO. IF STORMS DEVELOP DOWN THAT
WAY...POTENTIAL EXISTS FOR ORGANIZED CONVECTIVE STORMS TO PROPAGATE
NORTH ACROSS SOUTH-CENTRAL AZ LATER TODAY AND THIS EVENING.

&&

.PREVIOUS DISCUSSION...
PER REGIONAL RADAR IMAGERY...TWO DISTINCT CIRCULATION CENTERS CAN BE
DISCERNED ACROSS THE AREA...1) ALONG THE INTERNATIONAL BORDER
ENTERING FAR SOUTHWEST ARIZONA THAT CAN BE SYNOPTICALLY TRACKED
BACK TO THE BIG BEND OF TEXAS 36-48 HOURS AGO...AND 2) ALONG THE LA
PAZ/YUMA COUNTY LINE WHICH MAY BE CONVECTIVELY ENHANCED/GENERATED.
THE INVERTED TROUGH AXIS WAS ALIGNED ROUGHLY ALONG THE WESTERN
MARICOPA COUNTY LINE...AND ESSENTIALLY DEMARCATED THE MORE FAVORABLE
VORTICITY ADVECTION/VERTICAL VELOCITY FIELDS. SEMI-ORGANIZED
CONVECTION ASSOCIATED WITH THE LATTER CIRCULATION CENTER HAS BEEN
MAINTAINED INTO THE OVERNIGHT HOURS FEEDING ON MEAGER AVAILABLE
INSTABILITY...DYNAMIC FORCING...AND A PLUME OF 2.0 AND GREATER
PWATS. THIS CLUSTER OF STORMS SHOULD PARTIALLY DECAY IN ITS WESTWARD
TREK ENTERING A MORE HOSTILE THERMODYNAMIC ENVIRONMENT IN SOUTHEAST
CALIFORNIA...HOWEVER ISOLD/SCT SHOWERS WILL LIKELY PERSIST INTO THE
POST-SUNRISE TIME FRAME.

A FAR MORE DIFFICULT AND CONVOLUTED FORECAST TODAY CONSIDERING THE
AREAS OF POTENTIAL DESTABILIZATION...COMBINED WITH THE INTERACTION
OF THE CIRCULATION CENTERS AND INVERTED TROUGH AXIS...ALONG WITH
THERMAL PROFILES/ADVECTION ALOFT. 00Z SOUNDING DATA AND REGIONAL
OBJECTIVE ANALYSIS INDICATE UNUSUALLY HIGH PWATS AOA 2.0 SPREAD
ACROSS MUCH OF SRN ARIZONA/SERN CALIFORNIA...SUCH THAT MOISTURE
AVAILABILITY FOR DEEP CONVECTION DOES NOT APPEAR TO BE A PROBLEM.
HOWEVER...SUBTLE WARMING/DRYING AND SUBSIDENCE ADVECTING WESTWARD
FROM NEW MEXICO IN THE WAKE OF THE INVERTED TROUGH PASSAGE MAY
INHIBIT WIDESPREAD CONVECTION OVER THE HIGHER TERRAIN OF ERN
ARIZONA. ONLY CAVEAT IS ANOTHER SHEARED EASTERLY WAVE AND JET STREAK
SEEN IN WV IMAGERY OVER WEST TEXAS HEADING TOWARDS SOUTHEAST
ARIZONA...WHICH COULD CONCEIVABLY ENHANCE LIFT WITHIN THE LEFT FRONT
JET QUADRANT BY THIS AFTERNOON. OVERALL...BASED ON BEST PERFORMING
HIGH RESOLUTION MODELS AND SREF PROBABILITIES...FEEL THUNDERSTORMS
WILL BE FAR MORE ISOLATED (IF EXISTENT AT ALL) OVER THE EASTERN
GRIDS (INCLUDING THE PHX METRO). HAVE ATTEMPTED TO EDGE POPS DOWN
INTO A 20 PERCENT RANGE...WITH THE POSSIBILITY THAT FUTURE FORECASTS
COULD TRIM THESE VALUES EVEN LOWER (AND EVEN ELIMINATE ANY RAINFALL
MENTION).

FURTHER WEST...THE DEEP MOISTURE PLUME WILL REMAIN JUXTAPOSED WITH
THE REMNANT CIRCULATION CENTERS OVER THE LOWER COLORADO RIVER VALLEY
THROUGHOUT THE DAY. DYNAMIC FORCING AND NUMEROUS POCKETS OF UPPER
LEVEL DIFLUENCE SHOULD STREAM NORTH ALONG AND AHEAD OF THE INVERTED
TROUGH AXIS ARCING FROM SOUTHEAST CALIFORNIA INTO FAR SERN
NEVADA/NWRN ARIZONA. HOWEVER...EXTENSIVE DEBRIS CLOUDS MAY ACT TO
SIGNIFICANTLY LIMIT DESTABILIZATION...SUCH THAT MLCAPES MAY BE
LIMITED TO WELL UNDER 500 J/KG WITH NOTABLE REMAINING MLCIN.
REGARDLESS...ANY ORGANIZED STORMS THAT CAN FORM WILL IN AN
ENVIRONMENT CHARACTERIZED BY WEAK MIDLEVEL LAPSE RATES (AOB 6.0
C/KM)...HIGH FREEZING LEVELS WITH LOWER CLOUD BASES SUPPORTING WARM
RAIN PROCESSES. THUS...RAINFALL RATES APPROACHING 2 IN/HR WILL BE
POSSIBLE IN A WEAKLY SHEARED COLUMN WITH LOCALIZED FLOODING
CONCERNS. AT THIS TIME...UNCERTAINTY REGARDING STORM COVERAGE AND
ORGANIZATION PRECLUDES FLASH FLOOD HEADLINES.

THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO
SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH
THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP
CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE
ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING
THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO
PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF
TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND
DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH
OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF
CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN
ARIZONA...MOVING TOWARDS THE FORECAST AREA.

THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED
RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO
RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN
CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE
WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE
REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS
LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR
THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER
RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED
TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING
TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

MID CLOUDS SHOULD PUSH WEST LATER THIS MORNING AND SKIES WILL BECOME
MOSTLY SUNNY. AFTERNOON CU EXPECTED TO BE FEW TO SCATTERED WITH A
MUCH LESS OF A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY VERSUS THE
PAST TWO DAYS. SOME STORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN
EAST OF PHOENIX...BUT THERE IS DOUBT WHETHER THE STORMS WILL AFFECT
THE VALLEY LATE THIS AFTERNOON AND EVENING. THUNDERSTORM OUTFLOWS
AND BLOWING DUST ARE STILL A SLIM POSSIBILITY...BUT DEFINITELY A
REDUCED CHANCE COMPARED TO THIS PAST WEEKEND.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

SCATTERED SHOWERS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
EARLY THIS MORNING WILL GRADUALLY DIMINISH...BUT NOT ENTIRELY. A FEW
BREAKS IN THE CLOUDS WILL LIKELY APPEAR LATE THIS MORNING...BEFORE
SHOWERS AND THUNDERSTORMS REDEVELOP MAINLY ACROSS SOUTHWEST AND
WEST-CENTRAL ARIZONA. KBLH MAY SEE SEVERAL ROUNDS OF SHOWERS OR
STORMS THIS AFTERNOON AND EVENING WITH CLOUD DECKS LIKELY LOWERING
TO NEAR 5-7K FT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE MONSOON HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE
WEEK...GENERALLY EAST OF THE REGION ACROSS NM/TX. THIS WILL RESULT
IN A PERSISTENT SOUTH/SOUTHEASTERLY FLOW AND MOISTURE SUFFICIENT FOR
AT LEAST ISOLATED SHOWERS/THUNDERSTORMS EACH DAY...PARTICULARLY
ACROSS SOUTH-CENTRAL AZ. MOISTURE IS EXPECTED TO THIN OUT SOMEWHAT
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY THE MIDDLE OF
THE WEEK...PRETTY MUCH ELIMINATING ANY THREAT FOR THUNDERSTORMS.
MINIMUM RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE
OVER MUCH OF THE LOWER DESERTS WEST OF PHOENIX BY THE WEEKEND AS
MOISTURE THINS OUT. WINDS WILL GENERALLY REMAIN LIGHT...EXCEPT IN
THE VICINITY OF THUNDERSTORMS. TEMPERATURES WILL BE BELOW NORMAL
THROUGH MIDWEEK AND THEN CLOSER TO NORMAL LATER IN THE WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG
PREVIOUS DISCUSSION...MO
AVIATION...KUHLMAN
FIRE WEATHER...CB
Hazardous weather outlook, Jul 30, 5:13 AM PDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
513 AM MST MON JUL 30 2012

AZZ024-311215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
513 AM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY
TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL
REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE
WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE NEEDED THIS AFTERNOON.

AZZ022-023-027-028-311215-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
513 AM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON AND
EVENING...THOUGH CHANCES APPEAR FAR LESS THAN PREVIOUS DAYS. ANY
THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH
TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF
THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT
LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AZZ020-021-025-026-CAZ031-311215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
513 AM MST MON JUL 30 2012 /513 AM PDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS MORNING AND
AFTERNOON...WITH THE POTENTIAL FOR OCCASIONAL LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY
DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL
HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TODAY.

CAZ030-032-033-311215-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
513 AM PDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PARTS OF
SOUTHEAST CALIFORNIA. ANY STORMS THAT OCCUR IN THE OUTLOOK AREA WILL
CARRY THE THREAT OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAINFALL WITH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY...WITH PRIMARILY DRY
WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. ANY STORMS ON TUESDAY WILL
HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS
AND LOCALLY HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 30, 10:35 AM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1035 AM MST MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      2 SSW SAN TAN VALLEY    33.14N 111.59W
07/29/2012                   PINAL              AZ   FIRE DEPT/RESCUE

            *** 1 FATAL *** TWO YEAR OLD CHILD DROWNED IN FLOODED
            WASH BEHIND HOME IN QUEEN CREEK...PINAL COUNTY.

&&

EVENT NUMBER PSR1200202

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:30 PM PDTAreal Flood AdvisoryPSRRiverside2 hr
Jul 30, 2:23 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino52 min
Jul 30, 2:45 PM PDTSpecial Weather StatementPSRImperial45 min
Jul 30, 3:12 PM PDTFlash Flood WarningPSRImperial3 hr
Jul 30, 3:33 PM PDTAreal Flood AdvisoryPSRImperial, Riverside57 min
Jul 30, 4:15 PM PDTAreal Flood AdvisoryPSRImperial24 min
Jul 30, 4:38 PM PDTFlash Flood WarningPSRImperial3 hr
Jul 30, 4:50 PM PDTSevere Thunderstorm WarningPSRImperial40 min
Jul 29, 5:03 PM PDTFlash Flood WarningPSRMaricopa, Pinal87 min
Jul 29, 5:09 PM PDTSevere Thunderstorm WarningPSRMaricopa16 min
Jul 29, 5:42 PM PDTAreal Flood AdvisoryPSRGila48 min
Jul 29, 6:02 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal118 min
Jul 29, 6:31 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal119 min
Jul 29, 6:55 PM PDTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 29, 8:07 PM PDTAreal Flood AdvisoryPSRMaricopa113 min
Jul 29, 8:26 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 29, 9:09 PM PDTAreal Flood AdvisoryPSRMaricopa, Yuma3 hr
Jul 29, 10:36 PM PDTAreal Flood AdvisoryPSRMaricopa114 min
Jul 30, 8:46 AM PDTAreal Flood AdvisoryPSRLa Paz104 min
Jul 30, 1:23 PM PDTSpecial Weather StatementPSR37 min
Jul 30, 1:25 PM PDTSpecial Weather StatementPSR35 min
Jul 30, 4:25 PM PDTSpecial Weather StatementPSRLa Paz35 min

Nearby

Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.